Pennsylvania, 2006

Damaging Wind in Pennsylvania, June 9, 2006

June 9, 2006 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 9, 10:04 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 9, 10:04 AM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1104 AM EDT FRI JUN 9 2006

.SHORT TERM /REST OF TODAY/...

A NORTHWEST TO SOUTHEAST LINE OF SHOWERS AND A FEW THUNDERSTORMS
HAVE AFFECTED PORTIONS OF TIOGA...LYCOMING... AND SULLIVAN COUNTY.
FOCUSED A HIGHER CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS IN
THIS REGION THIS AFTERNOON. ANOTHER SHOWER DEVELOPED OVER EASTERN
CENTRE COUNTY AROUND 1045 AM...IT IS MOVING TO THE SOUTHEAST TOO.

SREF AND GUIDANCE FOCUS HIGHEST POPS TO THE NORTHEAST AND UPDATED
ZONES TO REFLECT HIGHER CHANCE SHOWERS FROM WILLIAMSPORT NORTH AND
EAST.

A WEAK FRONTAL SYSTEM WILL CONTINUE TO MOVE INTO OUR REGION...IT
COULD TRIGGER ISOLATED SHOWERS OVER MOST OF THE REGION SO KEPT
POPS IN MOST LOCALS IN SLIGHT CATEGORY. SOME MODELS SHOW MODEST
CAPE THIS AFTERNOON IMPLYING THAT A FEW OF THE STORMS COULD
BECOME STRONG. IT APPEARS TO BE TRIGGERING SOME WEAK ECHOES IN OUR
NW AREAS THIS AM. THIS TREND SHOULD CONTINUE AS IT MOVES SOUTHEASTWARD.

HIGHEST POPS IN NORTH AND NORTHEAST.

LEFT ALL PERIODS AFTER FIRST PERIOD AS IS.

&&

.PREV DISCUSSION...
 /ISSUED 333 AM EDT FRI JUN 9 2006/

SHORT TERM /TODAY THROUGH SUNDAY/...

WATER VAP LOOP SHOWING POTENT S/WV BARRELLING SOUTHWRD TOWARD GRT
LKS THIS AM. ASSOCIATED COLD FRONT WILL PUSH INTO CENTRAL PA LATER
TODAY...ACCOMPANIED BY SCT CONVECTION. LATEST MODEL DATA INDICATING
FAIRLY WK SHEAR ALONG AND AHEAD OF FRONT...SO SVR THREAT APPEARS
LOW. WILL PLACE HIGHEST POPS OVR NE MTNS...WHERE LEFT FRNT QUAD OF
JET STREAK WILL COINCIDE WITH AFTN FROPA.

S/WV ENERGY WILL SPAWN ANOTHER COASTAL LOW OFF NEW ENG ON
SATURDAY...RESULTING IN BREEZY AND COOL CONDITIONS ACROSS PA THIS
WEEKEND. 850 TEMPS WELL BLW NORMAL FOR JUNE...LIKELY HOLDING TEMPS
IN THE 60S SAT PM OVR MOST OF THE FA.

WEAK WV OF LO PRES WILL LIKELY PASS WELL SOUTH OF PA SAT NITE/EARLY
SUNDAY. HOWEVER...ENOUGH SREF MEMBERS PRODUCE MEASURABLE RAIN AS FAR
NORTH AS MASON/DIXON TO INSERT CHC POPS ACROSS SOUTHERN TIER. ALSO
AN OUTSIDE CHC OF SCT FROST OVR NW MTNS SUN AM...AS SFC RIDGE/DRY
AIRMASS SETTLES OVR REGION.

LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

MILDER CONDITIONS EXPECTED EARLY NEXT WEEK AS UPPER LO LIFT OUT OF
NEW ENG. HOWEVER...LATEST MED RANGE MODEL DATA SUGGESTS MEAN TROUGH
REMAINS IN PLACE OVR THE EASTERN CONUS THRU LATE NEXT WEEK AS
ADDITIONAL S/WV ENERGY SPILLS SWRD ON EASTERN SIDE OF PERSISTENT
PACIFIC RIDGE. THESE SYSTEMS COULD BRING SCT SHWRS/TSTMS WED/THU IN
WHAT OTHERWISE APPEARS A DRY PATTERN FOR NEXT WEEK.

AVIATION...

TROUGH PERSISTING OVER CENTRAL PA BUT MAINLY VFR CONDITIONS CONTINUE
TO PREVAIL.  JUST SOME BRIEF MVFR CONDITIONS POSSIBLE THROUGH THE
NEXT 24 HOURS - INITIALLY AS SOME MORNING FOG - THEN SOME LOWER CIGS
POSSIBLY AFFECTING THE EASTERN COUNTIES IN SCATTERED SHOWERS THROUGH
THE TIME PERIOD.  SURFACE WINDS WILL BE GENERALLY FROM THE NW TO N
AT 5 TO 10 KTS EARLY TODAY AND AGAIN TONIGHT...BUT THEY WILL
INCREASE TO 10 TO 15 KTS WITH GUSTS TO 20 KTS DURING THE LATE
MORNING THROUGH EARLY EVENING HOURS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...GRUMM
Hazardous weather outlook, Jun 9, 3:33 AM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
433 AM EDT FRI JUN 9 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-100845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
433 AM EDT FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 9, 12:52 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
152 PM EDT FRI JUN 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             WILLIAMSPORT            41.24N 77.02W
06/09/2006  E0.25 INCH       LYCOMING           PA   TRAINED SPOTTER

0140 PM     HAIL             WILLIAMSPORT            41.24N 77.02W
06/09/2006  E0.88 INCH       LYCOMING           PA   TRAINED SPOTTER

0149 PM     HAIL             SHIREMANSTOWN           40.22N 76.96W
06/09/2006  E0.50 INCH       CUMBERLAND         PA   TRAINED SPOTTER

&&

VGC
Local storm report, Jun 9, 1:08 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT FRI JUN 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0152 PM     HAIL             MONTOURSVILLE           41.25N 76.92W
06/09/2006  E0.88 INCH       LYCOMING           PA   TRAINED SPOTTER

            HEAVY RAIN OF 3/4 INCH PER HOUR ALSO WINDS GUSTING 35-40
            MPH.

0158 PM     HAIL             WEST FAIRVIEW           40.28N 76.92W
06/09/2006  E0.25 INCH       CUMBERLAND         PA   LAW ENFORCEMENT

0158 PM     HAIL             MOUNT GRETNA            40.25N 76.47W
06/09/2006  E0.50 INCH       LEBANON            PA   TRAINED SPOTTER

0159 PM     TSTM WND GST     SHIREMANSTOWN           40.22N 76.96W
06/09/2006  E53.00 MPH       CUMBERLAND         PA   TRAINED SPOTTER

&&

VGC
Special weather statement, Jun 9, 1:13 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
213 PM EDT FRI JUN 9 2006

PAZ046-049-051>053-091900-
COLUMBIA-MONTOUR-NORTHUMBERLAND-SOUTHERN LYCOMING-UNION-
213 PM EDT FRI JUN 9 2006

...STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...LYCOMING...MONTOUR...
NORTHUMBERLAND AND UNION COUNTIES...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF
MONTOURSVILLE TO 6 MILES NORTHWEST OF MILTON TO 8 MILES NORTHWEST OF
MIFFLINBURG...MOVING SOUTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE
NEAR WEST MILTON...WASHINGTONVILLE...VICKSBURG...MONTANDON AROUND 220
PM...MILLVILLE...NEW BERLIN...MOORESBURG AROUND 225 PM...WINFIELD...
RIVERSIDE AND NORTHUMBERLAND AROUND 230 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 204 AND 243...I-180 BETWEEN MILE MARKERS 1
AND 11.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 15...STATE ROAD 45...STATE ROAD 61.

THESE STORMS WILL PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN.

FORECASTER:GARTNER
Local storm report, Jun 9, 1:20 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
220 PM EDT FRI JUN 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             HANOVER                 39.81N 76.98W
06/09/2006  E1.00 INCH       YORK               PA   LAW ENFORCEMENT

            TRAFFIC ACCIDENT ATTRIBUTED TO STORM.

&&

VGC
Local storm report, Jun 9, 1:40 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
240 PM EDT FRI JUN 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     MILLERSBURG             40.54N 76.96W
06/09/2006                   DAUPHIN            PA   TRAINED SPOTTER

            TWO TREES KNOCKED DOWN BY STORM.

&&

VGC
Local storm report, Jun 9, 1:42 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
242 PM EDT FRI JUN 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     MILLERSBURG             40.54N 76.96W
06/09/2006                   DAUPHIN            PA   LAW ENFORCEMENT

            TWO TREES KNOCKED DOWN BY STORM.

&&

VGC

The radar

The Sterling radar (KLWX), 152 km away, was scanning. The volume nearest the first event began at 18:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lancaster

When
June 9, 1:44 PM EST
Where
Lancaster County, Mt Joy
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
40.117, -76.500

Thunderstorm winds knocked down two trees in Mounty Joy.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518967.